MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR02
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief operating officer.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the detestation device experienced fragmentation and breakage of the plastic covering of the introducer.Another device was used, and there were no consequences or patient injury.Additional information received on 14 may 2025: the procedure performed was a recanalization and percutaneous transluminal angioplasty (pta) in crossover of the right popliteal artery and anterior tibial artery (ata) using drug-eluting balloon (deb) ranger (4x120mm, 2.5x150mm).Pta of the superficial femoral artery (afs) at the site of previous stenting was performed using advance (5x20mm).The patient's iliac axes were not tortuous but showed multiple circumferential calcifications, not causing hemodynamically significant stenosis bilaterally.During the procedure, no vessel spasms were observed.It was not necessary to convert the procedure to traditional surgery, but a support guide (landerquist 0.035) was required to retrieve the introducer from the left percutaneous access, also using a surgical instrument to avoid leaving any parts of the device inside the patient's arterial axis.An angiogram was performed.Blood loss was unquantifiable, but the patient certainly lost more than 250 cc of blood.Despite this, no blood transfusions were required in the postoperative period (preoperative hb: 12.5 g/dl vs postoperative hb: 11.8 g/dl).The patient remained stable.The procedure was completed for the patient, and the issue was identified at the end of the procedure during the decamping of the left femoral access.The following medical devices were necessary for the procedure, which required the placement of the terumo destination 6fr x 45 mm introducer: terumo stiff 0.035; ver 4fr; gladius 0.018 and gladius 0.014; deb ranger 2.5 x 150 mm; advance lp 5 x 20; landerquist 0.035.The sample was not noted to be infectious, and no device culture was performed.The patient presented with a trophic lesion on the left lower limb, with a wound swab positive for pseudomonas aeruginosa on march 20, for which therapy with ciprofloxacin 500 mg, 1 tablet twice a day, was started on march 27 and continued until april 10 (wbc: 6.48 x 10^9/l preoperative - preoperative pct: 0.02 ng/ml - crp < 5 mg/l).The device was broken inside the patient.It was not necessary to convert the procedure to traditional surgery, but a support guide (landerquist 0.035) was required to retrieve the introducer from the left percutaneous access, also using a surgical instrument to avoid leaving any parts of the device inside the patient's arterial axis.There was no additional treatment needed due to the incident or the use of an additional medical device (landerquist 0.035).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3 and to provide the completed investigation results.One 6fr destination kit was returned for product evaluation.The returned sample included the header bag, sheath and dilator.The returned sample was subjected to visual analysis.The dilator was inserted into the sheath.There were multiple breakage points on the sheath.All pieces were held together by the coiling and the tip and hub ends were present.The complaint can be confirmed for sheath separation.The exact root cause cannot be determined.The likely root cause is the sheath became stuck because of some 'unknown' resistance.The resistance is likely due to calcifications.The device history record was reviewed to ensure each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since severity, occurrence and risk evaluation are within the predetermined limits in hazard based risk table (hbrt).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to correct section b4 on the initial mdr submission.The correct date of the event is april 21, 2025.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to correct section g3.Upon internal review it was found that the g3 date (08-jul-2025) on mdr 1118880-2025-00074f was incorrect; therefore, a correction is being made.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22110138
Report Number1118880-2025-00074
Device Sequence Number7275812
Product Code DYB
UDI-Device Identifier00389701006178
UDI-Public(01)00389701006178(17)270301(10)0000696959
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR02
Device Catalogue NumberRSR02
Device Lot Number0000696959
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/08/2025
07/11/2025
07/02/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/11/2025
07/11/2025
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCE LP 5 X 20; DEB RANGER 2.5 X 150 MM; GLADIUS 0.018 & GLADIUS 0.014; LANDERQUIST 0.035; TERUMO STIFF 0.035; VER 4FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite